Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Elevated liver enzymes, were perfect few months ago. Could a flu shot elevate them and skew the results?

In May my liver enzymes were november the three enzymes were 7-10 times higher than normal..I have had 2 mri s that show my liver is in good shape, blood tests/endoscopy/ genetic counseling that determined no celiac ....ggt is normal, aldolase is normal.....I will now be going to a rheumatologist ....I was wondering...if I am to have my liver enzymes checked again in a few weeks would a flu shot elevate my liver enzymes and skew the results?
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, taffis,
Elevated liver enzymes could be caused by a number of factors.
Hepatitis viruses and other viral diseses such as mononucleosis
can cause this. Certain genetic enzyme deficiency can do this.
In western culture, alcohol is number one cause. Next is
gallbladder and bile duct issues, pancreas problems can cause
liver test abnormalities. Most importantly, drugs both over the
counter and prescription drugs can elevate liver enzymes.
Auto-immune diseases such as lupus, rheumatoid arthritis can
affect liver and kidneys.
I am glad that your MRI tests, endoscopy and other blood
work were all normal.
As for Flu shot causing elevated liver enzymes , clinically we
don't see it unless as part of severe allergic reaction to the shot.
Influenza virus itself can cause elevated liver enzymes during
active infection.
Hope this gives you some idea of where to look.
I wish you well.
Answered: Fri, 18 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor